Alert archive / California / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Las Vegas, NV

July 7, 2001San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2001, 5:28 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 7, 2001, 5:28 PM PDT (00:28 UTC)
Expired
Jul 7, 2001, 8:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 080029
FFWVEF
CAC071-080330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM PDT SAT JUL 7 2001

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 830 PM PDT

* AT 524 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAIN OVER EXTREME EAST CENTRAL SAN
  BERNARDINO COUNTY...OR ABOUT 18 MILES SOUTHWEST OF
  TOPOCK...MOVING NORTH AT 10 MPH.

THE THUNDERSTORM WAS PRODUCING VERY HEAVY RAIN OVER THE CHEMEHUEVI
VALLEY. RUNOFF IN THE CHEMEHUEVI WASH WILL EVENTUALLY CROSS U.S.
HIGHWAY 95 BETWEEN NEEDLES AND VIDAL JUNCTION .

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
NORMALLY DRY WASHES AND ARROYOS...AS WELL AS MANY RURAL ROADS.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

LAT...LON 3447 11500 3442 11441 3470 11446 3482 11485

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:45 PM PDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 7, 3:45 PM PDT, 1 hour 43 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PDT SAT JUL 7 2001

SYNOPSIS...A FLOW OF DEEP MONSOONAL MOISTURE WILL CONTINUE OVER THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH SUNDAY. THE ATMOSPHERE
WILL REMAIN VERY MOIST AND UNSTABLE PRODUCING MORE THUNDERSTORMS WITH
THE THREAT OF LOCALIZED HEAVY RAIN THROUGH THE END OF THE WEEKEND. A
SLIGHT DRYING TREND IS EXPECTED ON MONDAY FOR A DECREASE IN
THUNDERSTORM CHANCES.

DISCUSSION...THUNDERSTORMS FLARED UP IMPRESSIVELY JUST BEFORE NOON
TODAY...WITH THE BIGGEST THREAT BEING FLASH FLOODING DUE TO THE DEEP
MOISTURE OVER THE CWA. HOWEVER...A COUPLE REPORTS OF SEVERE TO NEAR
SEVERE WERE ALSO RECEIVED. THANKS TO SAN DIEGO OFFICE FOR PASSING ON
TORNADO REPORT NEAR JOSHUA TREE. SEVERAL OTHER REPORTS WERE
RECIEVED...INCLUDING SOME WITH DAMAGE. SIGNIFICANT FLASH FLOOD
REPORTS WERE ALSO RECIEVED FOR THE AREA FROM VICTORVILLE TO NEAR 29
PALMS. ALSO...OVER 1 INCH OF RAIN FELL IN PARTS OF CLARK COUNTY IN
LESS THAN 2 HOURS...CAUSING LOCALIZED FLASH FLOODING. ACTIVITY
CONTINUES FROM NORTH OF TPH TO NEAR IGM...WITH STRONGEST STORMS
STILL OVER CENTRAL SAN BERNARDINO COUNTY. THIS ACTIVITY WILL WEAKEN
THIS EVENING...BUT MAYBE NOT DISAPPEAR ALTOGETHER BEFORE HEATING
CAUSES ANOTHER FLARE UP ON SUNDAY.

SHORTWAVE NEAR S CA COAST WILL CONTINUE MOVING SLOWLY NE OVERNIGHT
AND SUNDAY TOWARD NERN CWA. THIS MAY MEAN THAT SUNDAY COULD BE AS OR
MORE ACTIVE THAN TODAY. MAYBE SOME DRYING ON MONDAY AS THE SHORTWAVE
EXITS TO THE NE AND A MORE SW FLOW BEGINS. GRADUALLY DRIED OUT THE
AREA FROM W TO E MONDAY THROUGH WEDNESDAY AND RETURNED TEMPS TO
NORMAL.                      SL

.LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE
LATEST RNOFFALAS STATEMENT FOR DETAILS.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:32 PM PDTFlash Flood WarningVEFInyo3 hr

Nearby

Flash Flood Warnings in California, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.